Alert archive / Washington / Wind Advisories in 2011

Wind Advisory 18, NWS Seattle, WA

November 20, 2011San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Nov 20, 2011, 4:20 PM PST for San Juan County, Washington. It took effect at Nov 21, 2011, 1:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2011, 4:20 PM PST (00:20 UTC)
In effect from
Nov 21, 2011, 1:00 AM PST
Expired
Nov 21, 2011, 12:00 PM PST
In force
11 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 0.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2011-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2011-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WWUS76 KSEW 210020
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
420 PM PST SUN NOV 20 2011

...STRONG WINDS EXPECTED ALONG THE COAST AND NORTH INTERIOR EARLY
MONDAY THROUGH TUESDAY AFTERNOON...

.A PAIR OF FRONTS WILL BRING WINDY CONDITIONS TO PARTS OF WESTERN
WASHINGTON. THE FIRST FRONT WILL PUSH THROUGH THE AREA EARLY
MONDAY MORNING WITH GUSTY SOUTH WINDS EXPECTED. WINDS WILL
BRIEFLY EASE MONDAY AFTERNOON. THEN ANOTHER VIGOROUS SYSTEM WILL
ARRIVE MONDAY EVENING WITH STRONG SOUTH TO SOUTHEAST WINDS
POSSIBLY THROUGH TUESDAY MORNING. THE HIGHEST WINDS WILL LIKELY BE
FOUND ALONG THE NORTH AND CENTRAL COAST AND OVER THE NORTH
INTERIOR WITH BOTH SYSTEMS.

WAZ516-517-211200-
/O.NEW.KSEW.WI.Y.0018.111121T0900Z-111121T2000Z/
/O.NEW.KSEW.HW.A.0005.111122T0600Z-111122T1800Z/
NORTH COAST-CENTRAL COAST-
420 PM PST SUN NOV 20 2011

...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON PST MONDAY...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON PST MONDAY. A
HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN
EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. 

* AFFECTED LOCATIONS...NORTH AND CENTRAL COAST.

* WIND...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH MON
  MORNING...EASING IN THE AFTERNOON...THEN RISING TO 35 TO 45 MPH
  WITH GUSTS TO 60 MPH MON NIGHT THROUGH TUE MORNING.

* TIMING...HIGHEST WINDS WILL LIKELY OCCUR MON MORNING...THEN
  AGAIN MON NIGHT INTO TUE MORNING. 

* IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE
  SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING
WIND EVENT.

&&

$$

WAZ001-503-506-510-211200-
/O.NEW.KSEW.WI.Y.0018.111121T1200Z-111121T2300Z/
/O.NEW.KSEW.HW.A.0005.111122T0600Z-111122T1800Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
420 PM PST SUN NOV 20 2011

...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM PST MONDAY...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM PST MONDAY. A
HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN
EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. 

* AFFECTED LOCATIONS...AREAS INCLUDED IN WESTERN WHATCOM
  COUNTY...ADMIRALTY INLET...SAN JUANS...WESTERN SKAGIT COUNTY.

* WIND...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH MON
  MORNING...EASING IN THE AFTERNOON...THEN RISING TO 30 TO 40 MPH
  WITH GUSTS TO 65 MPH MON NIGHT THROUGH TUE MORNING.

* TIMING...HIGHEST WINDS WILL LIKELY OCCUR MON MORNING...THEN
  AGAIN MON NIGHT INTO TUE MORNING. 

* IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE
  SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING
WIND EVENT.

&&

$$

33
3 follow-up statements
543 
WWUS76 KSEW 211202
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
402 AM PST MON NOV 21 2011

...STRONG WINDS EXPECTED ALONG THE COAST AND NORTH INTERIOR THIS
MORNING AND AGAIN TONIGHT THROUGH TUESDAY MORNING...

.A PAIR OF FRONTS WILL BRING WINDY CONDITIONS TO PARTS OF WESTERN
WASHINGTON. THE FIRST FRONT WILL REACH THE COAST EARLY THIS
MORNING THEN CROSS INLAND AREAS BY LATE THIS MORNING WITH GUSTY
SOUTH WINDS EXPECTED. WINDS WILL EASE THIS AFTERNOON IN-BETWEEN
FRONTS. A STRONGER FRONTAL SYSTEM WILL BEGIN AFFECTING THE REGION
THIS EVENING WITH STRONG SOUTH TO SOUTHEAST WINDS POSSIBLE THROUGH
TUESDAY MORNING. THE HIGHEST WINDS WILL LIKELY BE FOUND ALONG THE
NORTH AND CENTRAL COAST AND OVER THE NORTH INTERIOR WITH BOTH
SYSTEMS.

WAZ001-503-506-510-212030-
/O.EXT.KSEW.WI.Y.0018.000000T0000Z-111121T2000Z/
/O.EXT.KSEW.HW.A.0005.111122T0300Z-111122T1700Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
402 AM PST MON NOV 21 2011

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...
...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...

* AFFECTED LOCATIONS...AREAS INCLUDED IN WESTERN WHATCOM 
  COUNTY...ADMIRALTY INLET...SAN JUANS...WESTERN SKAGIT COUNTY. 

* WIND...SOUTH WIND 20 TO 35 MPH WITH GUSTS 45 TO 50 MPH THIS
  MORNING...EASING BY MID-DAY. SOUTH TO SOUTHEAST WINDS WILL RISE
  AGAIN THIS EVENING AND CONTINUE INTO TUESDAY MORNING...POSSIBLY
  REACHING SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. 

* TIMING...PERIODS WITH THE STRONGEST WINDS WILL BE THIS MORNING
  AND AGAIN TONIGHT INTO TUE MORNING.

* IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE 
  SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING
WIND EVENT.

&&

$$

WAZ516-517-212030-
/O.EXT.KSEW.WI.Y.0018.000000T0000Z-111121T1700Z/
/O.EXT.KSEW.HW.A.0005.111122T0200Z-111122T1400Z/
NORTH COAST-CENTRAL COAST-
402 AM PST MON NOV 21 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...
...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

* AFFECTED LOCATIONS...NORTH AND CENTRAL COAST.

* WIND...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH EARLY
  THIS MORNING...EASING BY LATE MORNING. WINDS WILL RISE AGAIN
  THIS EVENING AND CONTINUE THROUGH TONIGHT...POSSIBLY REACHING
  SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. 

* TIMING...PERIODS WITH THE STRONGEST WINDS WILL BE EARLY THIS
  MORNING AND TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE 
  SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING
WIND EVENT.

&&

$$

KAM
710 
WWUS76 KSEW 211751
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
951 AM PST MON NOV 21 2011

...DAMAGING WINDS ARE EXPECTED ALONG THE COAST AND IN THE
NORTHWEST INTERIOR THIS EVENING THROUGH TUESDAY MORNING...

.HIGH WINDS ARE LIKELY ALONG THE WASHINGTON COAST AND IN THE
NORTHWEST INTERIOR THIS EVENING THROUGH TUESDAY MORNING...AS A
STRONG FRONTAL SYSTEM MOVES THROUGH THE REGION. WINDY CONDITIONS
ARE ALSO EXPECTED ACROSS THE PUGET SOUND REGION AND THE SOUTHWEST
INTERIOR OF WESTERN WASHINGTON.

WAZ001-503-506-510-220200-
/O.UPG.KSEW.HW.A.0005.111122T0300Z-111122T1700Z/
/O.NEW.KSEW.HW.W.0010.111122T0300Z-111122T2000Z/
/O.CON.KSEW.WI.Y.0018.000000T0000Z-111121T2000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
951 AM PST MON NOV 21 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...
...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS
  MORNING...EASING AROUND NOON. SOUTHEAST WIND RISING THIS EVENING
  TO 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...LOCALLY DAMAGING WINDS ARE POSSIBLE BETWEEN 7 PM THIS
  EVENING AND NOON TUESDAY...WITH THE STRONGEST WINDS LIKELY
  BETWEEN 10 PM THIS EVENING AND 7 AM TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE
  TREES THAT ARE BIG ENOUGH TO DAMAGE HOMES OR CARS OR SEVERELY
  INJURE PEOPLE...AND CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ516-517-220200-
/O.UPG.KSEW.HW.A.0005.111122T0200Z-111122T1400Z/
/O.NEW.KSEW.HW.W.0010.111122T0300Z-111122T2000Z/
NORTH COAST-CENTRAL COAST-
951 AM PST MON NOV 21 2011

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTH WIND 25 TO 35 MPH THIS AFTERNOON RISING TO 35 TO 45
  MPH WITH GUSTS TO 65 MPH DURING THE EVENING. 

* TIMING...LOCALLY DAMAGING WINDS ARE POSSIBLE BETWEEN 7 PM THIS
  EVENING AND NOON TUESDAY...WITH THE STRONGEST WINDS LIKELY
  BETWEEN 7 PM THIS EVENING AND 7 AM TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE
  TREES THAT ARE BIG ENOUGH TO DAMAGE HOMES OR CARS OR SEVERELY
  INJURE PEOPLE...AND CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ513-220200-
/O.NEW.KSEW.HW.W.0010.111122T0300Z-111122T2000Z/
OLYMPICS-
951 AM PST MON NOV 21 2011

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
TUESDAY. 

* WIND...SOUTHWEST WINDS RISING TO 45 TO 55 MPH THIS EVENING WITH
  GUSTS LOCALLY TO 80 MPH.

* TIMING...LOCALLY DAMAGING WINDS ARE POSSIBLE BETWEEN 7 PM THIS
  EVENING AND NOON TUESDAY...WITH THE STRONGEST WINDS LIKELY
  BETWEEN 10 PM THIS EVENING AND 7 AM TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE
  TREES THAT ARE BIG ENOUGH TO DAMAGE HOMES OR CARS OR SEVERELY
  INJURE PEOPLE...AND CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ504-505-507>509-511-512-514-515-220200-
/O.NEW.KSEW.WI.Y.0019.111122T0300Z-111122T2000Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
951 AM PST MON NOV 21 2011

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
TUESDAY. 

* WIND...SOUTH WIND 15 TO 30 MPH THIS MORNING WITH GUSTS TO 45
  MPH.

* TIMING...THROUGH NOON TODAY.

* IMPACTS...WINDS THIS MORNING COULD TOPPLE SMALL TREES OR CAUSE
  LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

MCDONNAL
053 
WWUS76 KSEW 211902 CCA
NPWSEW

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
1100 AM PST MON NOV 21 2011

...DAMAGING WINDS ARE EXPECTED ALONG THE COAST AND IN THE
NORTHWEST INTERIOR THIS EVENING THROUGH TUESDAY MORNING...

.HIGH WINDS ARE LIKELY ALONG THE WASHINGTON COAST AND IN THE
NORTHWEST INTERIOR THIS EVENING THROUGH TUESDAY MORNING...AS A
STRONG FRONTAL SYSTEM MOVES THROUGH THE REGION. WINDY CONDITIONS
ARE ALSO EXPECTED ACROSS THE PUGET SOUND REGION AND THE SOUTHWEST
INTERIOR OF WESTERN WASHINGTON.

WAZ001-503-506-510-220315-
/O.UPG.KSEW.HW.A.0005.111122T0300Z-111122T1700Z/
/O.NEW.KSEW.HW.W.0010.111122T0300Z-111122T2000Z/
/O.CON.KSEW.WI.Y.0018.000000T0000Z-111121T2000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
1100 AM PST MON NOV 21 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...
...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS
  MORNING...EASING AROUND NOON. SOUTHEAST WIND RISING THIS EVENING
  TO 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...LOCALLY DAMAGING WINDS ARE POSSIBLE BETWEEN 7 PM THIS
  EVENING AND NOON TUESDAY...WITH THE STRONGEST WINDS LIKELY
  BETWEEN 10 PM THIS EVENING AND 7 AM TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE
  TREES THAT ARE BIG ENOUGH TO DAMAGE HOMES OR CARS OR SEVERELY
  INJURE PEOPLE...AND CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ516-517-220315-
/O.UPG.KSEW.HW.A.0005.111122T0200Z-111122T1400Z/
/O.NEW.KSEW.HW.W.0010.111122T0300Z-111122T2000Z/
NORTH COAST-CENTRAL COAST-
1100 AM PST MON NOV 21 2011

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTH WIND 25 TO 35 MPH THIS AFTERNOON RISING TO 35 TO 45
  MPH WITH GUSTS TO 65 MPH DURING THE EVENING. 

* TIMING...LOCALLY DAMAGING WINDS ARE POSSIBLE BETWEEN 7 PM THIS
  EVENING AND NOON TUESDAY...WITH THE STRONGEST WINDS LIKELY
  BETWEEN 7 PM THIS EVENING AND 7 AM TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE
  TREES THAT ARE BIG ENOUGH TO DAMAGE HOMES OR CARS OR SEVERELY
  INJURE PEOPLE...AND CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ513-220315-
/O.NEW.KSEW.HW.W.0010.111122T0300Z-111122T2000Z/
OLYMPICS-
1100 AM PST MON NOV 21 2011

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
TUESDAY. 

* WIND...SOUTHWEST WINDS RISING TO 45 TO 55 MPH THIS EVENING WITH
  GUSTS LOCALLY TO 80 MPH.

* TIMING...LOCALLY DAMAGING WINDS ARE POSSIBLE BETWEEN 7 PM THIS
  EVENING AND NOON TUESDAY...WITH THE STRONGEST WINDS LIKELY
  BETWEEN 10 PM THIS EVENING AND 7 AM TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE
  TREES THAT ARE BIG ENOUGH TO DAMAGE HOMES OR CARS OR SEVERELY
  INJURE PEOPLE...AND CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ504-505-507>509-511-512-514-515-220315-
/O.COR.KSEW.WI.Y.0019.111122T0300Z-111122T2000Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
1100 AM PST MON NOV 21 2011

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
TUESDAY. 

* WIND...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...THIS EVENING THROUGH NOON TUESDAY.

* IMPACTS...WINDS TONIGHT THROUGH TUESDAY MORNING COULD TOPPLE
  SMALL TREES OR CAUSE LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

MCDONNAL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 20, 4:00 PM PST, 20 minutes earlier.

Area forecast discussion, Nov 20, 4:00 PM PST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
400 PM PST SUN NOV 20 2011

.SYNOPSIS...A COLD FRONT WILL MOVE INTO WESTERN WASHINGTON ON MONDAY
BRINGING LOCALLY GUSTY WINDS AND MORE MOUNTAINS SNOW. A SLOW-MOVING
FRONTAL BOUNDARY WILL STALL OVER WESTERN WASHINGTON LATE MONDAY
THROUGH TUESDAY NIGHT OR WEDNESDAY BRINGING A RETURN TO WINDY AND
WET WEATHER. MORE WEATHER SYSTEMS WILL MOVE THROUGH THE AREA
THANKSGIVING DAY THROUGH NEXT WEEKEND.

&&

.SHORT TERM...CLOUDS ARE ALREADY ON THE INCREASE ACROSS WESTERN
WA...AHEAD OF OUR NEXT PAC FRONTAL SYSTEM. THIS SYSTEM WILL MOVE
INLAND MON MORNING WITH RAIN SPREADING INTO THE INTERIOR BY 18Z.
MORNING LOWS WILL NOT BE AS COOL WITH TEMPS MAINLY IN THE LOWER TO
MID 30S. HOOD CANAL MAY SEE A LITTLE SNOW EARLY MON MORNING BEFORE
CHANGING OVER TO RAIN BUT CONFIDENCE IS LOW. SHOWERS WILL CONTINUE
DURING THE AFTERNOON...MAINLY AFFECTING THE MOUNTAINS. A WINTER
WEATHER ADVISORY REMAINS IN EFFECT FOR THE CASCADES AND OLYMPICS -
WILL SEE A FEW INCHES OF SNOW AT THE HIGHWAY PASSES. ALSO ISSUED A
WIND ADVISORY FOR THE COAST AND NORTH INTERIOR. STRONGEST PERIOD OF
WINDS WILL LIKE OCCUR DURING THE MORNING 12-18Z WITH WINDS EASING IN
THE AFTERNOON.

TUESDAY MARKS THE TRANSITION TO A WARMER AND WETTER REGIME. THE MAIN
IMPACTS ARE POSSIBLE RIVER FLOODING...AND VERY STRONG WINDS ALONG
THE COAST AND NORTH INTERIOR. MODELS STALL A FRONT OVER WESTERN WA
WHILE A DEEP MOISTURE FETCH TRAINS THROUGH THE REGION...ATMOSPHERIC
RIVER EVENT. STRONG S/SW FLOW WILL ENHANCE OROGRAPHICS WITH SEVERAL
INCHES OF PRECIP EXPECTED IN THE MOUNTAINS. THE SNOW LEVEL WILL RISE
TO AROUND 5000 FT WITH PRECIP MAINLY FALLING AS RAIN /ALTHOUGH BAKER
MAY SEE HEAVY SNOW/. THIS FRONT WILL LIKELY STALL OVER THE REGION
THROUGH TUE NIGHT...POSSIBLY INTO WEDNESDAY. AT THIS POINT THERE IS
STILL A LOT OF VARIABILITY AND UNCERTAINTY IN THE MODELS. THIS BAND
OF MOISTURE IS QUIET NARROW AND A SHIFT IN THE PATTERN WILL PRODUCE
WIDELY DIFFERENT RESULTS. FOR NOW WILL MAINTAIN A BLEND OF THE
MODELS.

AS MENTIONED ABOVE...HIGH WIND MAY ALSO BE A FACTOR WITH THIS
SYSTEM. MODELS SHOW A TIGHT S/SE PRES GRADIENT ACROSS WESTERN WA MON
NIGHT THROUGH TUE MORNING AS THE 967 MB LOW HEADS INTO HAIDA GWAII.
A HIGH WIND WATCH IS IN EFFECT FOR THE COAST AND NORTH INTERIOR. 33

.LONG TERM...CONFIDENCE IN THE LONG TERM FORECAST REMAINS LOW. THE
12Z MODELS SHOW ANOTHER...WEAKER...FRONT MOVING INLAND ON
THANKSGIVING DAY...BUT STILL HAVE TROUBLE NAILING DOWN THE TIMING.
THE LATEST SOLUTIONS ARE A LITTLE SLOWER AND THE FRONT MAY NOT
ARRIVE UNTIL THE EVENING HOURS. SNOW LEVELS ARE BACK DOWN TO 3000 FT
AND MAY SEE MORE SNOW IN THE PASSES. OTHERWISE KEPT THE FORECAST
CLOSE TO CLIMO OVER THE HOLIDAY WEEKEND. MODELS SHOW ANOTHER FRONT
SLIDING INLAND BUT THE EXACT TIMING IS UNCLEAR. BUT THE EURO IS
BUILDING A STRONG RIDGE OVER THE WEST WHICH MAY FORCE THE PRECIP
NORTH INTO B.C. WILL NOT MAKE ANY SIGNIFICANT CHANGES JUST YET. 33

&&

.HYDROLOGY...EXPECT SHARP RISES ON ALL WESTERN WA RIVER STARTING
TUE...WITH POSSIBLE RIVER FLOODING TUE NIGHT INTO WED. ALTHOUGH
LATEST FORECAST MODELS STILL DISPLAY A LOT OF VARIABILITY AND
UNCERTAINTY...THERE IS STILL THE POSSIBILITY FOR RIVER FLOODING
ACROSS WESTERN WA. THE LATEST GUIDANCE SHOWS SEVERAL INCHES OF RAIN
FALLING THE IN MOUNTAINS WITH 5-8 INCHES POSSIBLE IN THE
OLYMPICS...AND 3-6 INCHES IN THE CASCADES WITH HIGHER AMOUNTS
POSSIBLE. THE RIVERS MOST AT RISK FOR FLOODING INCLUDE THE
SKOKOMISH...ELWHA...STILLAGUAMISH AND NEWAUKUM. BUT THIS ALL
CHANGE...

&&

.AVIATION...AN UPPER RIDGE OVER THE REGION WILL SHIFT E
OVERNIGHT...ALLOWING A STRONG UPPER TROF OFFSHORE TO APPROACH THE
PAC NW. THIS SYSTEM AND THE ASSOCIATED OCCLUDED FRONT WILL SWEEP
ACROSS THE AREA DURING THE DAY MON. INCREASING SW FLOW ALOFT. LOW
LEVEL OFFSHORE FLOW WILL BECOME STRONG SLY OR ONSHORE MON.

ANTICIPATE VFR CONDITIONS OVER MUCH OF THE AREA OVERNIGHT BUT CIGS
WILL GRADUALLY LOWER AS THE NIGHT PROGRESSES. BY 1200 UTC...CIGS
WILL MAINLY BE IN THE 3-5K FT RANGE. THERE WILL LIKELY BE SOME AREAS
OF FOG /VSBYS 4-6SM/ DEVELOPING OVER THE SW PART OF THE FORECAST
AREA THIS EVENING. ALSO...ANTICIPATE ELY FLOW TO KEEP CIGS AOB 5500
FT MSL IN THE CASCADE PASSES THRU AT LEAST MON MORNING. OTHERWISE
LOOK FOR THE MTNS TO BECOME OBSCD OVERNIGHT.

THE MAIN CONCERN WILL BE THE POSSIBILITY OF LLWS DEVELOPING
OVERNIGHT AS THE FLOW JUST ABOVE THE SFC INCREASES FROM THE S WHILE
THE WINDS AT THE SFC REMAIN LIGHT OR ELY. LATER SHIFTS WILL NEED TO
MONITOR RADAR AND WIND PROFILER DATA CLOSELY TONIGHT.

KSEA...VFR CONDITIONS WILL PREVAIL OVERNIGHT. AS STATED IN THE
PREVIOUS PARAGRAPH...THE CONCERN WILL BE FOR THE POSSIBILITY OF LLWS
LATER TONIGHT OR AFTER 0600 UTC. THERE IS THE POTENTIAL FOR SLY
WINDS OF 25-35 KT TO DEVELOP ABOUT 2K FT AGL WHILE WINDS REMAIN ELY
AT THE TERMINAL. THIS THREAT WILL MON MORNING OR ONCE THE WINDS AT
THE SFC BECOME SLY.

&&

.MARINE...
A STRONG FRONTAL SYSTEM WILL SWEEP ACROSS THE AREA ON MON...AND WILL
BE FOLLOWED BY A STRONGER SYSTEM LATE MON NIGHT INTO TUE MORNING.
ANTICIPATE GALE FORCE WINDS OVER MUCH OF THE AREA WITH THESE
SYSTEMS...WITH STORM FORCE WINDS POSSIBLE OVER THE COASTAL WATERS
LATE MON NIGHT OR EARLY TUE.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY FROM 4 AM TO 3 PM PST MONDAY FOR ADMIRALTY INLET
     AREA-SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-WESTERN WHATCOM
     COUNTY.

     HIGH WIND WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
     ADMIRALTY INLET AREA-CENTRAL COAST-NORTH COAST-SAN JUAN
     COUNTY-WESTERN SKAGIT COUNTY-WESTERN WHATCOM COUNTY.

     WIND ADVISORY FROM 1 AM TO NOON PST MONDAY FOR CENTRAL COAST-
     NORTH COAST.

     WINTER WEATHER ADVISORY FROM 6 AM TO 4 PM PST MONDAY FOR THE
     OLYMPICS AND CASCADES.

PZ...GALE WARNINGS ARE IN EFFECT FOR ALL WATERS EXCEPT THE PUGET
     SOUND AND HOOD CANAL.

     SMALL CRAFT ADVISORY FOR ROUGH BAR FROM MIDNIGHT TONIGHT TIL 6
     PM PST MONDAY FOR THE GRAYS HARBOR BAR.

     SMALL CRAFT ADVISORY FOR WINDS FROM 5 AM TO 6 PM PST MONDAY FOR
     THE PUGET SOUND AND HOOD CANAL.

     STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON FOR
     THE COASTAL AND NEAR SHORE WATERS.

     GALE WATCH FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON FOR
     THE PUGET SOUND AND HOOD CANAL.

&&

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 4:20 PM PSTHigh Wind WatchSEWSan Juan19 hr
Nov 20, 4:31 PM PSTGale WatchSEW11 hr
Nov 20, 4:31 PM PSTSmall Craft Advisory for Rough BarSEW8 days
Nov 20, 4:31 PM PSTSmall Craft Advisory for WindsSEW17 hr
Nov 20, 4:31 PM PSTStorm WatchSEW11 hr
Nov 21, 4:34 AM PSTWinter Storm WatchSEW6 hr
Nov 21, 4:39 AM PSTFlood WatchSEWClallam, Grays Harbor, Jefferson, King, Lewis, Mason and 4 more3 days
Nov 21, 9:14 AM PSTStorm WarningSEW18 hr
Nov 21, 9:51 AM PSTHigh Wind WarningSEWSan Juan24 hr
Nov 21, 9:51 AM PSTWind AdvisorySEW15 hr
Nov 21, 10:13 AM PSTWinter Storm WarningSEW41 hr

Nearby

Wind Advisories in Washington, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.